MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SOD,AIMER,ACL,FMRL,ANTERIOR LTRL ENTRY; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. SOD,AIMER,ACL,FMRL,ANTERIOR LTRL ENTRY; ACCESSORIES,ARTHROSCOPIC
Catalog Number 6901189
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/04/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during acl procedure, all devices were assembled.When a guide wire pass through, using a bullet, the tips of guide wire and aimer were misaligned.It seems that tip of aimer deformed.The procedure was completed with the same device.60 minutes delay was reported.There was not patient injury, harm or complications during or after the procedure.
 
Additional Manufacturer Narrative
One 6901189 lateral entry anterior femoral acl aimer returned.This is identified as a ¿made to order, special order¿ item.The complaint stated: ¿all devices were assembled.When a guide wire pass through, using a bullet, the tips of guide wire and aimer were misaligned.It seems that tip of aimer deformed.¿ mating parts 7205517/50745756, 7205519/50742223, 7205524/50708480, 7205525/50711223 were not returned.As the original mating components were not returned, the source of the mismatch was visually confirmed.The tip of device is not completely plane.S+n is aware of the potential offset.Dimensional and functional evaluation of this system has been performed by engineering.A process improvement is underway to improve the manufacturing process which includes an additional flatness check on the aimer with the goal to improve and align knee arthroscopy drill guide aimer family final inspection processes to adequately control alignment between the guide wire and the target on the aimer.Ensure controls are aligned with the refurbishing department.No further investigation is warranted at this time.

Brand Name
SOD,AIMER,ACL,FMRL,ANTERIOR LTRL ENTRY
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8151490
Report Number1219602-2018-01722
Device Sequence Number16567537
Product Code NBH
UDI-Device Identifier03596010560438
UDI-Public03596010560438
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6901189
Device Lot Number50618961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2018
Initial Date Received by Manufacturer 12/06/2018
Supplement Date Received by Manufacturer02/04/2019
Initial Report FDA Received Date12/11/2018
Supplement Report FDA Received Date02/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1